Replace Reyataz and Essentress with Prezista?
Jul 29, 2012
Because my viral loads have been consistently near 200 (my CD4 counts always high, above 1000) and I report missing a second daily dose of Essentress from time to time and he cannot order resistance tests (viral loads have to be above 500 for that?) he wants to simplify my regime replacing Reyataz and Essentress with Prezista.
Norvir 100 once Prezista 2*400mg once per day Truvada 200 once Didanosin 250 once
I do not feel that Prezista in any way substitutes for Essentress and would appreciate your expert advice on my situation and suggest a change appropriate to reduce viral loads.
I remember that the addition of Essentress was critical to my becoming undetectable (at 50) under prior testing standards. I have had no "side effects" and maybe 'regressed' a bit about 6 months ago but that is long over and feel in very good health now.
Response from Dr. McGowan
It would not be possible to say whether or not the switch would help without knowing the prior resistance that your virus has developed over the years. Since you are on a complex comination of old and new meds there must have been significant concern about drug resistance. The inclusion of didanosine is unusual and you should ask your doctor why he wants to retain it. If both Reyataz and Prezista are fully active (no resistance), the change would be to improve adherence. If there is some partial Reyataz resistance then Prezista may help alot. and the Isentress can be saved for later, or until a once daily Integrase Inhibitor is avaialable (maybe in the next year). If you can improve adherence and give that a shot, then a change may be less important.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps On Penis After Masturbation Worried I Have HIV
- Can Chlamydia Cause White Cell In Urine?
- Can You Get Hepatitis C From Sharing A Pipe?
- What Are Vaginal Odor, Dizziness, Headache And Diarrhea Signs Of?
- About How Long Does Hiv Survive In A Needle
- Are Watery Eyes A Symptoms Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.